Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 167, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Oct 18, 2012, 2:21 AM CDT for Pike County, Walthall County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2012, 2:21 AM CDT (07:21 UTC)
- Expired
- Oct 18, 2012, 3:00 AM CDT
- In force
- 39 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Pike County, MS, Walthall County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
332
WUUS54 KLIX 180721
SVRLIX
MSC113-147-180800-
/O.NEW.KLIX.SV.W.0167.121018T0721Z-121018T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
221 AM CDT THU OCT 18 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PIKE COUNTY IN SOUTHERN MISSISSIPPI...
NORTHWESTERN WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 300 AM CDT
* AT 219 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14
MILES NORTHWEST OF SUMMIT...OR 16 MILES NORTHWEST OF MCCOMB...AND
MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SALEM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
&&
LAT...LON 3133 9007 3134 9004 3117 9010 3131 9055
3135 9055 3135 9011
TIME...MOT...LOC 0721Z 286DEG 30KT 3142 9061
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 11:08 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Oct 17, 11:08 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1108 PM CDT WED OCT 17 2012
.AVIATION...
CLOUD DECKS HAVE BEEN MAINLY VFR BUT NOT BY MUCH IN 3000 TO 4000
FOOT RANGE. A COLD FRONT IS STEADILY TRACKING ACROSS THE NORTHERN
PART OF LOUISIANA AND WILL MOVE THROUGH THE REGION TONIGHT. THE
NORTHWEST PORTIONS OF THE CWA KBTR KMCB SHOULD SEE THIS BOUNDARY
BETWEEN 06 TO 08Z AND THEN GETTING TO KMSY...KGPT LINE 10Z TO 12Z
THURSDAY. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP
ALONG AND AHEAD OF THE COLD FRONT THIS EVENING AND ESPECIALLY 06Z
TO 15Z. CEILINGS WILL LOWER TO OVC015 WITH VISIBILITY DOWN TO A
FEW MILES OR LESS IN STRONGER STORMS. A FEW OF THESE STORMS COULD
BE SEVERE WITH STRONG DAMAGING WINDS. CEILINGS SHOULD LIFT TO
AROUND 5000 FEET BY 15Z WITH IMPROVING CONDITIONS THROUGHOUT THE
DAY WITH THE RETURN TO VFR. EXPECT NW WINDS OF 5 TO 10 KNOTS
BEHIND THE FRONT.
MEFFER
&&
.PREV DISCUSSION... /ISSUED 826 PM CDT WED OCT 17 2012/
UPDATE...
SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS EVENING. LOW LEVEL MOISTURE IS
GRADUALLY INCREASING AND ATMOSPHERE SLOWLY BECOMING MORE UNSTABLE
WITH A PW OF 1.37 INCHES AND AN LI OF -1.2. HOWEVER...STILL VERY
DRY ABOVE 725 MB. A MODERATELY STRONG SOUTH TO SOUTHWESTERLY FLOW
IN THE LOWEST LEVELS WITH A MODERATE WESTERLY FLOW IN THE MIDDLE
TO UPPER LEVELS.
PREV DISCUSSION... /ISSUED 322 PM CDT WED OCT 17 2012/
SHORT TERM...
MAIN WEATHER CONCERNS ARE WITH THE COLD FRONT CURRENTLY MOVING
ACROSS THE MIDDLE OF THE COUNTRY. AS OF 3 PM...FRONT EXTENDED FROM
NEAR COLUMBIA MO...TO FAYETTEVILLE AR...TO EAST OF THE DALLAS
METROPLEX...MOVING ESE 20-25 MPH. BULK OF CONVECTION CURRENTLY IN
MISSOURI NORTHWARD THOUGH SOME ADDITIONAL DEVELOPMENT IS
ANTICIPATED FARTHER SOUTHWARD IN DEEPER MOISTURE LATER TONIGHT.
BEST JET DYNAMICS AND SUPPORT WILL BE INTO THE WESTERN TENNESSEE
VALLEY SO SEVERE THREAT SHOULD BE DIMINISHED DEEPER SOUTH. FRONT
IS EXPECTED TO BE NEAR THE COAST SHORTLY AFTER DAYBREAK THURSDAY
AND CONTINUE TO PUSH THROUGH THE COASTAL WATERS BY MID-DAY
THURSDAY. TEMPERATURES WILL BE WARM AND MUGGY OVERNIGHT TONIGHT
BUT COME UNDER THE AFFECTS OF LOWER HUMIDITY FOR THURSDAY
NIGHT/FRIDAY MORNING.
LONG TERM...
NOT MUCH SENSIBLE WEATHER IN THE LONG TERM WITH JUST A STEADY
WARMING TREND AS CONTINENTAL HIGH PRESSURE MIGRATES EASTWARD IN
TIME. A MODERATE EASTERLY FLOW IS LIKELY TO BECOME ESTABLISHED
MIDDLE OF NEXT WEEK WHICH MAY IMPART ISOLATED COASTAL CONVERGENCE
FLOW SHOWERS BY WEDNESDAY. OTHERWISE...A DRY FORECAST IS IN ORDER
THROUGH THE WEEKEND AND EARLY NEXT WEEK. 24/RR
AVIATION...
ONSHORE SOUTHERLY FLOW...COMBINED WITH SURFACE HEATING AND A WEAK
UPPER LEVEL DISTURBANCE IS PRODUCING A BAND OF WIDELY SCATTERED
SHOWERS. OTHERWISE...CEILINGS WILL RANGE FROM 4000 TO 5000 FEET WITH
VISIBILITY AROUND 7 MILES. A COLD FRONT WILL MOVE THROUGH THE REGION
FROM THE NORTHWEST REACHING KBTR...KMCB BETWEEN 06 TO 08Z AND THEN
GETTING TO KMSY...KGPT LINE BY 15Z THURSDAY. EXPECT SCATTERED
SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG AND AHEAD OF THE COLD
FRONT THIS EVENING AND ESPECIALLY 06Z TO 15Z. CEILINGS WILL LOWER TO
15 TO 25 OVC WITH VISIBILITY 7 MILES AFTER MIDNIGHT EXCEPT IN THE
VICINITY OF SCATTERED SHOWERS AND THUNDERSTORMS. CEILINGS SHOULD
LIFT TO AROUND 400 TO 5000 FEET BY 15Z.
MARINE...
WINDS ARE EXPECTED TO SHIFT TO NORTHERLY WITH FRONTAL PASSAGE
DURING THE DAY THURSDAY...PICKING UP TO MODERATE LEVELS THURSDAY
NIGHT AND LINGERING INTO SATURDAY. WINDS ARE THEN EXPECTED TO VEER
TO EASTERLY FLOW SATURDAY NIGHT INTO SUNDAY AND PERSIST INTO THE
MIDDLE OF NEXT WEEK. TIDES WILL HAVE TO BE MONITORED NEXT WEEK AS
ANOMALIES WILL BE NOTED ALONG EAST-FACING SHORES. 24/RR
DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 61 78 48 77 / 60 10 10 0
BTR 62 80 49 78 / 60 10 10 0
ASD 64 82 49 77 / 60 20 10 0
MSY 68 81 58 78 / 50 20 10 0
GPT 64 81 53 77 / 50 30 10 0
PQL 63 82 52 77 / 40 30 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Oct 17, 7:50 PM CDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 750 PM CDT WED OCT 17 2012 LAZ034>037-039-040-046>050-071-072-MSZ068>071-077-181300- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON- ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION- LIVINGSTON-NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-WILKINSON- AMITE-PIKE-WALTHALL-PEARL RIVER- 750 PM CDT WED OCT 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL AND SOUTHEAST LOUISIANA...NORTH OF INTERSTATES 10 AND 12...AND SOUTH MISSISSIPPI...INLAND FROM THE MISSISSIPPI GULF COAST. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BETWEEN MIDNIGHT AND 5 AM AS A SCATTERED TO BROKEN LINE OF THUNDERSTORMS MOVES THROUGH SOUTHWEST MISSISSIPPI...METROPOLITAN BATON ROUGE AND SURROUNDING PARISHES...AND THE NORTHSHORE OF LAKE PONTCHARTRAIN. THE MAIN THREATS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AND A FEW TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED FOR TONIGHT. GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ056>070- MSZ080>082-181300- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-HANCOCK-HARRISON-JACKSON- 750 PM CDT WED OCT 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH OF INTERSTATE 10...COASTAL MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT AND EARLY THURSDAY THERE IS THE POTENTIAL FOR A FEW STRONG TO SEVERE THUNDERSTORMS MAINLY BETWEEN 3 AM AND 8 AM AS A SCATTERED LINE OF THUNDERSTORMS MOVES THROUGH THE NEW ORLEANS METROPOLITAN AREA...THE MISSISSIPPI GULF COAST...AND COASTAL SOUTHEAST LOUISIANA. THE MAIN THREATS WILL BE STRONG...POSSIBLY DAMAGING WINDS OF 40 TO 50 MPH AND ONE OR TWO TORNADOES OR WATERSPOUTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED. 22/TD
In the hours before
Special weather statement, Oct 18, 1:47 AM CDT, 34 minutes before
LAZ034-035-180745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 147 AM CDT THU OCT 18 2012 ...STRONG THUNDERSTORM MOVING SOUTHEAST AFFECTING POINTE COUPEE PARISH...WEST FELICIANA PARISH... AT 143 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR BORDELONVILLE...OR ABOUT 17 MILES NORTHWEST OF LETTSWORTH...MOVING SOUTHEAST AT 25 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LETTSWORTH...BATCHELOR AND WAKEFIELD THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.